×

zbMATH — the first resource for mathematics

Comparison principle for Dirichlet-type Hamilton-Jacobi equations and singular perturbations of degenerated elliptic equations. (English) Zbl 0691.49028
Summary: Under a nondegeneracy condition on the boundary, we prove a comparison principle for discontinuous viscosity sub- and supersolutions of the generalized Dirichlet boundary-value problem for a first-order Hamilton- Jacobi equation, \[ H(x,u,Du)=0\quad in\quad \Omega, \]
\[ Max(H(x,u(Du);\quad u-\phi)\geq 0\quad on\quad \partial \Omega, \]
\[ Min(H(x,u,Du);\quad u-\phi)\leq 0\quad on\quad \partial \Omega. \] For optimal control problems, we interpret this nondegeneracy as a condition on the controlled vector fields. Finally, we use this to extend classical singular perturbation results to degenerated elliptic equations.

MSC:
49L99 Hamilton-Jacobi theories
35B05 Oscillation, zeros of solutions, mean value theorems, etc. in context of PDEs
35B25 Singular perturbations in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. Bardi. An asymptotic formula for Green’s function of an elliptic operator. Ann. Scuola Norm. Sup. Pisa (IV), Vol. 14, 1987, pp. 569-588. · Zbl 0672.35016
[2] G. Barles and P. L. Lions. Remarks on existence and uniqueness results for first-order Hamilton-Jacobi equations. Proc. Coll. Franco-Espagnol. Pitman Research Notes in Mathematics Series, 155. J. I. Diaz and P. L. Lions (Editors). Longman, London, 1987. · Zbl 0644.35015
[3] G. Barles and B. Perthame. Discontinuous solutions of deterministic optimal stopping-time problems. Vol. 21, No. 4, 1987, pp. 557-579. · Zbl 0629.49017
[4] G. Barles and B. Perthame. Exit-time problems in optimal control and vanishing viscosity method. SIAM J. Control Optim., Vol. 26, No. 5, 1988, pp. 1133-1148. · Zbl 0674.49027
[5] I. Capuzzo-Dolcetta and P. L. Lions. Hamilton-Jacobi equations and state-constraint problems. To appear. · Zbl 0702.49019
[6] M. G. Crandall, L. C. Evans, and P. L. Lions. Some properties of viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc., Vol. 282, 1984. · Zbl 0543.35011
[7] M. G. Crandall, H. Ishii, and P. L. Lions. Uniqueness of viscosity solutions revisited. J. Math. Soc. Japan, Vol. 39, No. 4, 1987. · Zbl 0644.35016
[8] M. G. Crandall and P. L. Lions. Viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc., Vol. 277, 1983. · Zbl 0599.35024
[9] L. C. Evans and H. Ishii. A PDE approach to some asymptotic problems concerning random differential equations with small noise intensities. Ann. Inst. H. Poincaré, Vol. 2, No. 1, pp. 1-20. · Zbl 0601.60076
[10] L. C. Evans and M. James. Paper in preparation.
[11] W. H. Fleming. Logarithmic transform and stochastic control. In: Advance in Filtering and Stochastic Control (Ed. by Fleming and Gorostiza), Springer-Verlag, New-York, 1983.
[12] W. H. Fleming. A stochastic control approach to some large deviations problems. Proceedings of Rome Conference. Lecture Notes in Mathematics. Springer-Verlag, Berlin, 1984.
[13] W. H. Fleming and P. E. Souganidis. A PDE Approach to Asymptotic Estimates for Optimal Exit-Time Probabilities. Lecture Note in Control and Information Sciences. Springer-Verlag, Berlin. · Zbl 0576.93067
[14] H. Ishii. Remarks on the existence of viscosity solutions of Hamilton-Jacobi equations. Bull. Fac. Sci. Engng. Chuo Univ., Vol. 26, 1983, pp. 5-24. · Zbl 0546.35042
[15] H. Ishii. A simple, direct proof to uniqueness for solutions of Hamilton-Jacobi equations of eikonal type. To appear. · Zbl 0644.35017
[16] H. Ishii. A boundary-value problem of the Dirichlet type for Hamilton-Jacobi equations. To appear. · Zbl 0701.35052
[17] S. N. Kruzkov. Generalized solutions of Hamilton-Jacobi equations of eikonal type. Math. USSR-Sb., Vol. 27, 1975, pp. 406-446. · Zbl 0369.35012
[18] P. L. Lions. Generalized solutions of Hamilton-Jacobi Equations. Pitman, London, 1982. · Zbl 0497.35001
[19] P. L. Lions. Neumann type boundary conditions for Hamilton-Jacobi equations. Duke Math. J., Vol. 52, 1985, pp. 793-820. · Zbl 0599.35025
[20] O. A. Oleinik. Alcuni risultati sulle Equazioni lineari e quasi lineari Ellitico-Paraboliche a derivate parziali del second ordine. Rend. Classe. Sci. Fis. Mat. Nat. Acad. Naz. Lincei (8), Vol. 40, pp. 775-784. · Zbl 0173.12906
[21] B. Perthame. Singular perturbation of dynamical systems and weak viscosity limits in Hamilton-Jacobi equations. Trans. Amer. Math. Soc. To appear. · Zbl 0714.35008
[22] B. Perthame and R. Sanders. The Neumann problem for nonlinear second-order singular perturbation problems. SIAM J. Math. Anal., 1988. · Zbl 0664.35003
[23] A. Sayiah. Etude de quelques questions sur les équations de Hamilton-Jacobi-Bellman. Thèse de 3e cycle, Univ. Paris VI, 1984.
[24] M. H. Soner. Optimal control problems with state-space constraints. SIAM J. Control Optim., 1986. · Zbl 0597.49023
[25] D. W. Strook and S. R. S. Varadhan. Multidimensional Diffusion Processes. Springer-Verlag, New York, 1979.
[26] H. J. Sussman. A general theorem on local contrability. SIAM J. Control Optim., Vol. 25, No. 1, 1987, pp. 158-194. · Zbl 0629.93012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.